Wednesday, October 27, 2010

Feeling Better after a Rough Patch

My coughing from allergies is way better and I’m crediting that to our first snow fall.

As this past Monday wore on, I thought … is my urine getting darker? Sure enough, Tuesday morning, my first pee of the day shocked me. It’s was a dark brown color. I contacted the research nurse and she asked if I was turning yellow … jaundice. I said no. Great she said, we’ll do blood work on Thursday when we see you. She reminded me to drink 6 to 8 glasses of water every day. And sure enough, after drinking a whole bunch of water … my urine is now clear again.

Apparently my billirubin levels were sky high to begin with and that combined with the Brivanib I just started; my liver just isn’t able to properly remove the bilirubin from my body. It then exits through the kidneys and into the urine turning it dark brown.


Sue in Italia/In the Land Of Cancer said...

Have you checked the whites of your eyes? I think they would turn yellow before your skin does. Also uv light (the sun!) helps your body clear the excess bilirubin. Keep drinking that water!
Good thoughts.

Joanna Moore said...

I hope the rough patch is over. If your symptoms continue and I so hope that they don't, check out your gall bladder. Chemo can cause gall stones and if one escapes and gets into the common bile duct, you can get the dark urine symptom. Anyway, here's hoping that your "patch" is smooth from here on.

Bernie said...

The uncertainty of cancer is very difficult, never know what is going to happen. I know I experienced this sympton when I had my gallbladder problems. Drink lots of water or light colored drinks well and good luck tomorrow....:-) Hugs